Skip to main content

Note on a theorem of Bangert


We generalize Bangert’s non-hyperbolicity result for uniformly tamed almost complex structures on standard symplectic ℝ2n to asymptotically standard symplectic manifolds.

This is a preview of subscription content, access via your institution.


  1. [1]

    Ivashkovich, S., Rosay, J.-P.: Schwarz-type lemmas for solutions of \(\bar \partial \)-inequalities and complete hyperbolicity of almost complex manifolds. Ann. Inst. Fourier (Grenoble), 54(7), 2387–2435 (2004)

    MathSciNet  Article  MATH  Google Scholar 

  2. [2]

    Nijenhuis, A., Woolf, W. B.: Some integration problems in almost-complex and complex manifolds. Ann. of Math. (2), 77, 424–489 (1963)

    MathSciNet  Article  MATH  Google Scholar 

  3. [3]

    Lang, S.: Introduction to Complex Hyperbolic Spaces, Springer-Verlag, New York, 1987

    Book  MATH  Google Scholar 

  4. [4]

    Debalme, R., Ivashkovich, S.: Complete hyperbolic neighborhoods in almost-complex surfaces. Internat. J. Math., 12(2), 211–221 (2001)

    MathSciNet  Article  MATH  Google Scholar 

  5. [5]

    Gaussier, H., Sukhov, A.: Estimates of the Kobayashi-Royden metric in almost complex manifolds. Bull. Soc. Math. France, 133(2), 259–273 (2005)

    MathSciNet  MATH  Google Scholar 

  6. [6]

    Bangert, V.: Existence of a complex line in tame almost complex tori. Duke Math. J.. 94(1), 29–40 (1998)

    MathSciNet  Article  MATH  Google Scholar 

  7. [7]

    Gromov, M.: Pseudo holomorphic curves in symplectic manifolds. Invent. Math., 82(2), 307–347 (1985)

    MathSciNet  Article  MATH  Google Scholar 

  8. [8]

    McDuff, D.: The structure of rational and ruled symplectic 4-manifolds. J. Amer. Math. Soc., 3(3), 679–712 (1990)

    MathSciNet  MATH  Google Scholar 

  9. [9]

    McDuff, D., Salamon, D.: Introduction to Symplectic Topology, Second edition, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1998

    MATH  Google Scholar 

  10. [10]

    Burns, D., Guillimin, V., Lerman, E.: Kähler cuts.

  11. [11]

    Hu, J., Ruan, Y.: Positive divisors in symplectic geometry.

  12. [12]

    McDuff, D.: Symplectic manifolds with contact type boundaries. Invent. Math., 103(3), 651–671 (1991)

    MathSciNet  Article  MATH  Google Scholar 

  13. [13]

    Biolley, A.-L.: Floer homology, symplectic and complex hyperbolicities. arXiv:math/0404551

  14. [14]

    Hermann, D.: Holomorphic curves and Hamiltonian systems in an open set with restricted contact-type boundary. Duke Math. J., 103(2), 335–374 (2000)

    MathSciNet  Article  MATH  Google Scholar 

  15. [15]

    Bourgeois, F., Eliashberg, Y., Hofer, H., et al.: Compactness results in symplectic field theory. Geom. Topol., 7, 799–888 (2003)

    MathSciNet  Article  MATH  Google Scholar 

  16. [16]

    Eliashberg, Y., Givental, A., Hofer, H.: Introduction to Symplectic Field Theory GAFA 2000 (Tel Aviv, 1999), Geom. Funct. Anal. 2000, Special Volume, Part II, 560–673

  17. [17]

    Hofer, H., Wysocki, K., Zehnder, E.: Finite energy foliations of tight three-spheres and Hamiltonian dynamics. Ann. of Math. (2), 157(1), 125–255 (2003)

    MathSciNet  Article  MATH  Google Scholar 

  18. [18]

    Hind, R.: Lagrangian spheres in S 2 × S 2. Geom. Funct. Anal., 14(2), 303–318 (2004)

    MathSciNet  Article  MATH  Google Scholar 

  19. [19]

    Welschinger, J.-Y.: Effective classes and Lagrangian tori in symplectic four-manifolds. J. Symplectic Geom., 5(1), 9–18 (2007)

    MathSciNet  Article  MATH  Google Scholar 

  20. [20]

    Hitchin, N. J., Karlhede, A., Lindstrom, U., et al.: Hyper-Kähler metrics and supersymmetry. Comm. Math. Phys., 108(4), (1987)

  21. [21]

    Lerman, E.: Symplectic cuts. Math. Res. Lett., 2(3), 247–258 (1995)

    MathSciNet  Article  MATH  Google Scholar 

  22. [22]

    Federer, H.: Geometric Measure Theory, Grundlehren Math. Wiss. 153, Springer-Verlag, New York, 1969

    Google Scholar 

  23. [23]

    Morgan, F.: Geometric Measure Theory. A beginner’s guide, Fourth edition, Elsevier/Academic Press, Amsterdam, 2009, viii+249 pp

    MATH  Google Scholar 

  24. [24]

    Sikorav, J. C.: Some Properties of Holomorphic Curves in Almost Complex Manifolds, Chapter V of Holomorphic Curves in Symplectic Geometry (ed. M. Audin and J. Lafontaine), Birkhäuser, Basel, 1994

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Tian Jun Li.

Additional information

The first author was supported by NSF (Grant No. DMS-0604748)

Electronic supplementary material

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Li, T.J., Wu, W.W. Note on a theorem of Bangert. Acta. Math. Sin.-English Ser. 28, 121–132 (2012).

Download citation


  • (Non-)complex hyperbolicity
  • asymptotically standard
  • rationally connected
  • almost Kähler

MR(2000) Subject Classification

  • 32Q45
  • 53D45